Derivatives of random matrix characteristic polynomials with applications to elliptic curves

Research output: Contribution to journalArticle (Academic Journal)

7 Citations (Scopus)

Abstract

The value distribution of derivatives of characteristic polynomials of matrices from SO(N) is calculated at the point 1, the symmetry point on the unit circle of the eigenvalues of these matrices. We consider subsets of matrices from SO(N) that are constrained to have at least n eigenvalues equal to 1 and investigate the first non-zero derivative of the characteristic polynomial at that point. The connection between the values of random matrix characteristic polynomials and values of L-functions in families has been well established. The motivation for this work is the expectation that through this connection with L-functions derived from families of elliptic curves, and using the Birch and Swinnerton-Dyer conjecture to relate values of the L-functions to the rank of elliptic curves, random matrix theory will be useful in probing important questions concerning these ranks.
Translated title of the contributionDerivatives of random matrix characteristic polynomials with applications to elliptic curves
Original languageEnglish
Pages (from-to)10345 - 10360
JournalJournal of Physics A: Mathematical and General
Volume38 (48)
Publication statusPublished - Dec 2005

Bibliographical note

Publisher: IOP Publishing Ltd
Other identifier: IDS Number: 993UL

Fingerprint Dive into the research topics of 'Derivatives of random matrix characteristic polynomials with applications to elliptic curves'. Together they form a unique fingerprint.

  • Cite this